Patient with traumatic brain injury who is sedated and paralysed. Sudden spike in ICP associated with tachycardia, hypertension and dilated pupils – click for answer
A patient with meningitis and cerebral oedema has cerebral monitoring applied on admission to PICU. They are intubated and sedated with morphine/midazolam. Initially the EEG is relatively flat with delta waves (SEF 3.5 – 4Hz).
Over the next hour there are frequent spikes of higher frequency activity with values for SEF increasing to a high as 18Hz. These spikes are unresponsive to boluses of midazolam. The CSA tracing demonstrating the spikes and the raw EEG captured during one of the spikes in high frequency activity is displayed below.
What is the cause of these high frequency spikes – click for answer
A patient with refractory status epilepticus is commenced on a thiopentone infusion in PICU with the aim of achieving burst suppression. Has the patient stopped seizing? Has burst suppression been obtained? – click for answer
95 total views, 1 views today